On the Spectral Gap of a Square Distance Matrix

Xinyu Cheng, Dong Li, David Shirokoff, Brian Wetton

Research output: Contribution to journalArticlepeer-review


We consider a square distance matrix which arises from a preconditioned Jacobian matrix for the numerical computation of the Cahn–Hilliard problem. We prove strict negativity of all but one associated eigenvalues. This solves a conjecture in Christieb et al. (J Comput Phys 257:193–215, 2014).

Original languageEnglish (US)
Pages (from-to)1029-1035
Number of pages7
JournalJournal of Statistical Physics
Issue number3-4
StatePublished - Feb 1 2017

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


  • Distance matrix
  • Eigenvalue
  • Solvability


Dive into the research topics of 'On the Spectral Gap of a Square Distance Matrix'. Together they form a unique fingerprint.

Cite this